Alert archive / Wisconsin / Winter Storm Watches in 2005

Winter Storm Watch 1, NWS Milwaukee, WI

December 3, 2005Kenosha County, Milwaukee County, Racine County, Wisconsin

NWS Milwaukee, WI issued this winter storm watch at Dec 3, 2005, 8:57 AM CST for Kenosha County, Milwaukee County, Racine County, Wisconsin. It took effect at Dec 3, 2005, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 3, 2005, 8:57 AM CST (14:57 UTC)
In effect from
Dec 3, 2005, 6:00 PM CST
Expired
Dec 3, 2005, 12:40 PM CST
In force
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm watch went out at Dec 3, 2:48 AM CST, 6 hours 9 minutes earlier.

Area forecast discussion, Dec 3, 2:48 AM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
248 AM CST SAT DEC 3 2005

.DISCUSSION...FORECAST FOCUS IS ON INVERTED TROUGH SITUATION TODAY
AND THIS EVENING.

MODELS REMAIN IN GOOD AGREEMENT WITH CURRENT EVENT WITH NAM BEING
A BIT FASTER THAN GFS. DYNAMICS ARE MARGINAL WITH BEST OMEGA
AROUND H500 AND WEAK QCONVERGENCE FROM H500-H700. HOWEVER...THERE
IS A PERIOD OF GOOD ISENT LIFT THAT SLIDES ACROSS THE SOUTHERN
TIER OF CWA FROM WEST TO EAST BETWEEN 18-00Z. GFS..NAM...AND UKMET
ALL ARE SIMILAR WITH GFS HAVING THE STRONGEST ISENT LIFT. SPECIFIC
HUMIDITIES ARE AROUND 2G/KG AT BEST. COOB RATIOS ARE AROUND 15:1
AND THIS SEEMS REASONABLE. BUFFY...HPC...COOB AND MODEL DATA ALL
PUT TOTAL SNOW ACCUMULATIONS IN A GENERAL 2-3 INCH RANGE ACROSS
SOUTHERN TIER WITH AROUND 1-2 INCHES IN THE NORTH. ALL MODELS
INDICATE THAT STRONGEST DYNAMICS AND BEST ISENT LIFT...AND HIGHEST
SNOW TOTALS WILL BE SOUTHWEST AND SOUTH OF CWA.

LARGE RIDGE OF CANADIAN HIGH PRESSURE EXPECTED TO BUILD INTO THE
PLAINS AND WESTERN GREAT LAKES REGION FROM SUNDAY THROUGH TUESDAY.
QUIET AND COLD WEATHER IS EXPECTED. A TROUGH IS FORECAST TO
ROTATE THROUGH CWA TUESDAY NIGHT AND WEDNESDAY...BUT THIS SHOULD
ONLY PRODUCE SOME SCATTERED FLURRIES AS THE AIRMASS WILL BE VERY
DRY.

A MASSIVE RIDGE OF CANADIAN HIGH PRESSURE WILL THEN REINFORCE THE
DRY COLD AIR INTO SATURDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 3, 3:43 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 AM CST SAT DEC 3 2005

WIZ046-047-051-052-056>060-062>072-040945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
343 AM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF LIGHT SNOW OR FLURRIES THIS MORNING. MORE
WIDESPREAD SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER
INTO THE EVENING. SNOWFALL OF AROUND 2 TO 3 INCHES WILL BE
POSSIBLE BY MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT SNOW OR FLURRIES ARE POSSIBLE MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL MEASUREMENTS ARE
APPRECIATED.

LMZ643>646-665-040945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
343 AM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED SUNDAY AND SUNDAY NIGHT.

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 8:57 AM CSTSnow AdvisoryMKXDane, Green, Iowa, Jefferson, Lafayette, Ozaukee and 4 more15 hr
Dec 3, 12:40 PM CSTHeavy Snow WarningMKXKenosha, Milwaukee, Racine14 hr

Nearby

Winter Storm Watches in Wisconsin, 2005Every winter storm watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.